Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 14, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 14, 2012, 2:15 PM MST for Pima County, Pinal County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 2:15 PM MST (21:15 UTC)
- Expired
- Jul 14, 2012, 3:00 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 90 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1664 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249
WUUS55 KTWC 142115
SVRTWC
AZC019-021-142200-
/O.NEW.KTWC.SV.W.0014.120714T2115Z-120714T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST SAT JUL 14 2012
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...ORO VALLEY...MARANA...
SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 300 PM MST
* AT 204 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
THESE SEVERE THUNDERSTORMS EXTENDED FROM NEAR SADDLEBROOKE WEST TO
NORTHWEST OF SILVER BELL. MOVEMENT OF THESE THUNDERSTORMS WAS TO
THE NORTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOVE
MOUNTAIN...CATALINA...SADDLEBROOKE...ORACLE JUNCTION...RED ROCK...
PICACHO PEAK...PICACHO...FRIENDLY CORNERS AND BIOSPHERE 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3272 11170 3273 11086 3258 11082 3246 11086
3228 11135 3235 11175
TIME...MOT...LOC 2113Z 178DEG 9KT 3245 11119
$$2 follow-up statements
309
WWUS55 KTWC 142133
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
233 PM MST SAT JUL 14 2012
AZC019-021-142200-
/O.CON.KTWC.SV.W.0014.000000T0000Z-120714T2200Z/
PIMA AZ-PINAL AZ-
233 PM MST SAT JUL 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST
FOR SOUTH CENTRAL PINAL AND NORTH CENTRAL PIMA COUNTIES...
AT 223 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL. THESE THUNDERSTORMS EXTENDED FROM NORTHWEST OF SILVER
BELL EASTWARD TO WEST OF ORACLE. THESE THUNDERSTORMS WERE MOVING TO
THE NORTH AT 15 MPH. ALSO...BLOWING DUST MAY BRIEFLY REDUCE
VISIBILITIES TO AROUND ONE HALF OF A MILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH...
LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM.
&&
LAT...LON 3272 11170 3273 11086 3258 11082 3246 11086
3228 11135 3235 11175
TIME...MOT...LOC 2131Z 178DEG 9KT 3249 11119
$$940
WWUS55 KTWC 142204
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
304 PM MST SAT JUL 14 2012
AZC019-021-142212-
/O.EXP.KTWC.SV.W.0014.000000T0000Z-120714T2200Z/
PIMA AZ-PINAL AZ-
304 PM MST SAT JUL 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL AND NORTH
CENTRAL PIMA COUNTIES HAS EXPIRED...
AT 302 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF THUNDERSTORMS THAT PRODUCED QUARTER SIZE HAIL
EARLIER THIS AFTERNOON HAD WEAKENED. THUS...THE SEVERE THUNDERSTORM
WARNING FOR SOUTH CENTRAL PINAL AND NORTH CENTRAL PIMA COUNTIES HAS
BEEN ALLOWED TO EXPIRE.
LAT...LON 3272 11170 3273 11086 3258 11082 3246 11086
3228 11135 3235 11175
TIME...MOT...LOC 2133Z 178DEG 9KT 3250 11119
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 1:50 PM MST, 25 minutes earlier.
Area forecast discussion, Jul 14, 1:50 PM MST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST SAT JUL 14 2012 .SYNOPSIS...ABUNDANT MOISTURE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MONDAY. SOMEWHAT DRIER AIR WILL MOVE INTO THE AREA BY MIDWEEK FOR DECREASING PRECIPITATION CHANCES. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL THEN RETURN LATE IN THE WEEK AND NEXT WEEKEND. && .DISCUSSION...MCS THAT DEVELOPED OVER CENTRAL SONORA EARLY THIS MORNING HAS MOVED NWD INTO SRN AZ EARLY THIS AFTERNOON. SCATTERED TO NUMEROUS SHOWERS/TSTMS ONGOING ACROSS PIMA COUNTY EXTENDING NEWD INTO WRN GRAHAM COUNTY. VORT MAX ASSOCIATED WITH THIS SYSTEM IS PROGGED VIA THE 14/12Z GFS TO MOVE NWD INTO CENTRAL AZ THIS EVENING. DESPITE FAIRLY QUICK NWD CELL MOVEMENT...HEAVY RAINFALL IS A CONCERN INTO EARLY THIS EVENING. LEAST LIKELY AREA FOR RAINFALL THRU TONIGHT WILL BE NEAR THE NEW MEXICO BORDER. WILL MAINTAIN A SLIGHT CHANCE OF SHOWERS/TSTMS MOST SECTIONS LATE TONIGHT. SUN-TUE... ABUNDANT MOISTURE IN COMBINATION WITH CONTINUED GENERALLY SLY FLOW WILL TRANSLATE INTO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS/ TSTMS SUN-MON. BY TUE...14/12Z GFS/ECMWF WERE SIMILAR WITH DEPICTING AXIS OF DEEPER MOISTURE TO BE SHUNTED EWD INTO NEW MEXICO AS FLOW ALOFT BECOMES INCREASINGLY SWLY. HAVE OPTED FOR DRY CONDITIONS TUE ACROSS WRN PIMA COUNTY...AND A CHANCE OF AFTERNOON/EVENING SHOWERS/ TSTMS FROM TUCSON EWD. WED-THU... 14/12Z GFS/ECMWF WERE SIMILAR WITH DEPICTING A MARKEDLY DRIER REGIME THIS PERIOD. POPS DEPICT A DOWNWARD TREND WED-THUR VERSUS EARLIER IN THE WEEK...ALTHOUGH THIS TREND IS NOT QUITE AS MUCH AS THE GFS/ECMWF INDICATE. ALSO...THE GFS/ECMWF CONTINUE TO PROG THE BULK OF REMNANT TROPICAL MOISTURE TO REMAIN WEST OF THIS FORECAST AREA. AT ANY RATE...THE OFFICIAL FORECAST WILL DEPICT ISOLATED-SCATTERED AFTERNOON AND EVENING SHOWERS/TSTMS FROM TUCSON EWD...AND DRY CONDITIONS ACROSS WRN PIMA COUNTY AND MUCH OF CENTRAL PIMA COUNTY. FRI-SAT... DEEPER MOISTURE IS PROGGED TO RETURN TO SE AZ FRI-SAT AS AN INVERTED TROUGH MOVES WWD ACROSS CHIHUAHUA AND SONORA. POPS HAVE BEEN TRENDED UPWARD TO REFLECT THE PROGGED MOISTURE INCREASE AND EXPECTED INFLUENCE OF THE INVERTED TROUGH. BY SAT...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS SHOULD RETURN AT LEAST FROM TUCSON EWD. HAVE OPTED FOR A SLIGHT CHANCE OF SHOWERS/TSTMS SAT AFTERNOON AND SAT EVENING ACROSS WRN/CENTRAL PIMA COUNTY. HIGH TEMPS SUN-TUE TO AVERAGE ABOUT 5 DEGS F BELOW NORMAL. WARMER WED-THUR DUE TO A DRIER REGIME...THEN DAYTIME TEMPS FRI-SAT TO BE A DEGREE-OR-TWO ABOVE NORMAL. && .AVIATION...SCT-NMRS TSRA/SHRA THIS EVENING THEN ISOLD-SCT -TSRA/ -SHRA 06Z-18Z SUNDAY. SCT TSRA/SHRA SUNDAY AFTERNOON. BRIEF WIND GUSTS APPROACHING 40 KTS WITH THE STRONGEST TSRA. OTHERWISE...VFR CONDITIONS AND SURFACE WIND GENERALLY LESS THAN 10 KTS THRU SUNDAY AFTERNOON OR 16/00Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WILL OCCUR THROUGH MONDAY. ABUNDANT MOISTURE WILL LEAD TO LOCALLY HEAVY RAINFALL. A SLIGHT DRYING TREND IS FORECAST BY MIDWEEK. HOWEVER...ADEQUATE MOISTURE WILL PROVIDE AT LEAST A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY AND THURSDAY. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL RETURN BY NEXT WEEKEND. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 14, 8:55 AM MST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 855 AM MST SAT JUL 14 2012 AZZ501>506-514-515-150600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 855 AM MST SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH TONIGHT. THE MAIN THREAT WILL BE HEAVY RAINFALL. ALSO...THERE IS THE POSSIBILITY OF A SEVERE WIND GUST OR TWO OCCURRING...MAINLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS SUNDAY THROUGH TUESDAY. GIVEN THE VERY MOIST ENVIRONMENT...THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL. THEREAFTER...SOMEWHAT DRIER AIR WILL LEAD TO DECREASING PRECIPITATION CHANCES DURING THE LATTER PART OF THE WEEK. THERE WILL STILL BE ENOUGH MOISTURE FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ507>513-150600- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- 855 AM MST SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED TO SCATTERED THUNDERSTORMS THROUGH TONIGHT. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AMPLE MOISTURE WILL PROVIDE THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 14, 12:48 PM MST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1248 PM MST SAT JUL 14 2012
AZZ503-504-507-513-142030-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-TUCSON METRO AREA INCLUDING
TUCSON/GREEN VALLEY/MARANA/VAIL AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
1248 PM MST SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA AND EXTREME
NORTHWESTERN SANTA CRUZ COUNTIES UNTIL 130 PM MST...
AT 1244 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF TUBAC...OR 11 MILES SOUTH
OF GREEN VALLEY. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...GREEN VALLEY...SAHUARITA...
ARIVACA JUNCTION AND CORONA DE TUCSON.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3206 11124 3201 11074 3186 11072 3173 11085
3172 11115
TIME...MOT...LOC 1948Z 180DEG 0KT 3170 11094
MEADOWSSpecial weather statement, Jul 14, 1:48 PM MST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
148 PM MST SAT JUL 14 2012
AZZ502>507-514-142130-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-SOUTH CENTRAL PINAL COUNTY INCLUDING
ELOY/PICACHO PEAK STATE PARK AZ-SOUTHEAST PINAL COUNTY INCLUDING
KEARNY/MAMMOTH/ORACLE AZ-TOHONO O'ODHAM NATION INCLUDING SELLS
AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL
AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON
AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
148 PM MST SAT JUL 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND
NORTHEASTERN PIMA COUNTIES UNTIL 230 PM MST...
AT 145 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SAHUARITA...OR 11 MILES
SOUTHWEST OF TUCSON...MOVING NORTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...TUCSON...ORO VALLEY...
MARANA...AVRA VALLEY...SAN XAVIER MISSION...TUCSON INTERNATIONAL
AIRPORT...DOVE MOUNTAIN...PICTURE ROCKS...CATALINA...MOUNT
LEMMON/SUMMERHAVEN AND SADDLEBROOKE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3262 11141 3258 11051 3218 11061 3195 11081
3199 11126
TIME...MOT...LOC 2047Z 197DEG 11KT 3210 11103
MEADOWSLocal storm report, Jul 14, 2:11 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
211 PM MST SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM HAIL 1 ESE SADDLEBROOKE 32.53N 110.89W
07/14/2012 E1.00 INCH PINAL AZ TRAINED SPOTTER
&&
EVENT NUMBER TWC1200017
JMLocal storm report, Jul 14, 2:13 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
213 PM MST SAT JUL 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL 2 SE SADDLEBROOKE 32.51N 110.89W
07/14/2012 E0.75 INCH PINAL AZ TRAINED SPOTTER
&&
EVENT NUMBER TWC1200018
JMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:18 PM MST | Special Weather Statement | TWC | Santa Cruz | 42 min |
| Jul 14, 12:26 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 14, 12:48 PM MST | Special Weather Statement | TWC | Santa Cruz | 42 min |
| Jul 14, 1:04 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 4 hr |
| Jul 14, 1:42 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 14, 1:48 PM MST | Special Weather Statement | TWC | 42 min | |
| Jul 14, 2:47 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 118 min |
| Jul 14, 4:49 PM MST | Special Weather Statement | TWC | 41 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.